Alert archive / New York / Wind Advisories in 2006

Wind Advisory 3, NWS Burlington, VT

March 14, 20064 counties in New York

NWS Burlington, VT issued this wind advisory at Mar 14, 2006, 4:11 AM EST for 4 counties in New York. It took effect at Mar 14, 2006, 9:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2006, 4:11 AM EST (09:11 UTC)
In effect from
Mar 14, 2006, 9:00 AM EST
Expired
Mar 14, 2006, 7:00 PM EST
In force
10 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 140911
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
411 AM EST TUE MAR 14 2006

...GUSTY SOUTHWEST WINDS EXPECTED TODAY OVER THE NORTHERN
ADIRONDACKS AND THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK...

.A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION EARLY THIS MORNING.
WINDS WILL BECOME SOUTHWEST AND INCREASE TO 25 TO 35 MPH LATER
THIS MORNING. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE LATE THIS
MORNING AND THIS AFTERNOON. 

NYZ026-027-029>031-034-087-141715-
/O.NEW.KBTV.WI.Y.0003.060314T1400Z-060315T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
411 AM EST TUE MAR 14 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT HAS ISSUED A
WIND ADVISORY FOR THE NORTHERN ADIRONDACKS AND THE SAINT LAWRENCE
VALLEY IN NORTHERN NEW YORK...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM EST THIS EVENING.

A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION EARLY THIS MORNING.
WINDS WILL BECOME SOUTHWEST AND INCREASE TO 25 TO 35 MPH LATER
THIS MORNING. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE LATE THIS
MORNING AND THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

WGH
2 follow-up statements
000 
WWUS71 KBTV 141709
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1209 PM EST TUE MAR 14 2006

...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON OVER THE
NORTHERN ADIRONDACKS AND THE SAINT LAWRENCE VALLEY IN NORTHERN NEW
YORK...

NYZ026-027-029>031-034-087-150000-
/O.CON.KBTV.WI.Y.0003.000000T0000Z-060315T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
1209 PM EST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE NORTHERN ADIRONDACKS AND THE SAINT LAWRENCE
VALLEY IN NORTHERN NEW YORK...WHICH IS IN EFFECT UNTIL 7 PM EST
THIS EVENING.

GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON. EXPECT
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH
THROUGH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER
OUTAGES ARE POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 150010
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
710 PM EST TUE MAR 14 2006

...WINDS WILL SLOWLY DIMINISH OVERNIGHT...

.A LARGE SURFACE LOW PRESSURE SYSTEM OVER WESTERN QUEBEC TONIGHT
WILL MOVE INTO THE MARITIMES OF CANADA LATE WEDNESDAY AND
WEDNESDAY NIGHT.

NYZ026-027-029>031-034-087-150115-
/O.EXP.KBTV.WI.Y.0003.000000T0000Z-060315T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
710 PM EST TUE MAR 14 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR NORTHERN NEW YORK.
WEST WINDS HAVE DIMINISHED TO 15 TO 30 MPH THIS EVENING. LATER
TONIGHT AND WEDNESDAY...WINDS WILL BECOME NORTHWEST AT 15 TO 25
MPH. SNOWSHOWERS WILL CONTINUE ACROSS THE ADIRONDACKS OF NORTHERN
NEW YORK TONIGHT INTO WEDNESDAY...SO BE ALERT FOR LOCALLY REDUCED
VISIBILITY AT TIMES.

$$

SFH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 13, 4:20 PM EST, 11 hours 51 minutes earlier.

Area forecast discussion, Mar 13, 4:20 PM EST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
420 PM EST MON MAR 13 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
SEVERAL CONCERNS IN THE SHORT TERM...INCLUDING POTENTIAL FLOODING
TONITE/TUE...PSBL TSRA TONITE...AND GRADIENT WINDS WHICH MAY APRCH
ADVISORY CRITERIA TUE INTO WED.

LOW PRESSURE MOVG SLOWLY THRU CENTRAL GRTLKS THRU TONIGHT. WRMFNT
STILL SOUTH OF FA ATTM...BUT WILL LIFT NORTH INTO FA OVERNIGHT.
COLD/OCCLUDED FRONT TO FOLLOW LATE TONIGHT/EARLY TUES. FIRST AREA OF
OVERRUNNING RAIN IS EXITING FA ATTM. RAINFALL AMOUNTS OF A QUARTER
TO ONE HALF INCH WERE COMMON...WITH LOCALIZED AMOUNTS UP TO AN
INCH. A BRIEF SLOT OF MSTLY DRY CONDITIONS FOLLOWS...BUT ANOTHER
LARGE AREA OF RAIN AND SCT THUNDER NOW OVERSPREADING WRN NY AND WILL
BE ARRIVING THIS EVENING. CONVECTIVE NATURE OF THE PCPN OVERNIGHT
WILL RESULT IN VARIABLE PCPN TOTALS...BUT EXPECT MANY LOCATIONS TO
SEE ANOTHER INCH OF RAIN...WITH LOCALIZED AMTS OF 2 INCHES PSBL.
THESE AMOUNTS COMBINED WITH SNOWMELT WILL BE ENOUGH TO CAUSE
SIGNIFICANT RISES ON RIVERS/STREAMS OVERNIGHT INTO TUES...THUS FLOOD
WATCH ISSUED FOR MUCH OF FA. IN ADDITION...SOME ICE REMAINS ON FAR
NRN RIVERS...SO POTENTIAL OF ICE JAMS STILL EXISTS ON A FEW RIVERS.
NEW YORK PORTION OF OUR FA RMNS IN SLITE RISK TONIGHT. HAVE KEPT IN
MENTION OF TSRA FOR ELEVATED CONVECTION...BUT RISK OF SEVERE APPEARS
MINIMAL...WITH GREATER THREAT FURTHER SOUTH.

DURING TUESDAY...COLD/OCCLUDED FRONT PUSHES EAST OF FA DURING
MORNING. MUCH OF FA WILL START THE DAY ON DRY SIDE...WITH LINGERING
RAIN ERN ZONES ENDING MID MORNING. WIDELY SCT RAIN SHWRS ACRS FA
FOR REST OF MORNING...THEN CAA AND WRAPAROUND MSTR WILL RETURN
DURING PM AND AT NITE CHANGING RAIN SHWRS TO SNOW SHWRS. SOME
ACUMULATING SNOW PSBL TUES NITE...MAINLY ACRS ADRNDKS/ST LWR VLY
(WITH SOME CONTRIBUTION FROM LAKE ONTARIO) AND ACRS HIR TRRN OF NW
VT. IN ADDITION...WINDS EXPECTED TO APRCH ADVISORY CRITERIA ACRS NRN
NY TUES WITH SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED...ALONG WITH
PSBL GUSTS TO 45 MPH.

AS CLOSED LOW MAKES ITS WAY SLOWLY EAST ACRS QUEBEC INTO CANADIAN
MARITIMES WED THRU THURS...GUSTY W-NW WINDS WILL CONTINUE ALONG WITH
THE THREAT OF SNOW SHWRS...ESPECIALLY OVER THE HIR TRRN.
ACCUMULATING SNOWS EXPECTED OVER UPSLOPE FAVORED PORTIONS OF ADRNDKS
AND NRN VT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
REGION WILL BE UNDER N/NW FLOW FOR MUCH OF EXTENDED PERIOD. CUTOFF
LOW WILL CONTINUE TO SIT OVER EASTERN CANADA/MARITIMES DURING THIS
TIME...PINWHEELING PRECIP/CLDS DOWN OVER FA. HIGH PRESSURE BUILDING
IN FROM THE WEST WILL REINFORCE THIS...WHICH MEANS CHANCE/SL CHANCE
FOR -SW...W/ HIR POPS IN NE VT. MDLS HAVE FRI SYSTEM STAYING TO OUR
SOUTH...BUT GETS CAUGHT UP IN CIRCULATION OVER EASTERN CANADA LATE
IN WEEKEND...AND MVS SOUTH TOWARDS CWA BY MON. HAVE GONE W/ INCR IN
POPS TO SHOW THIS SYSTEM APPROACHING AREA...WITH HIR POPS STILL IN
NORTHERN CWA. TIGHT PRESSURE GRADIENT BETWEEN THE HIGH/LOW SHOULD
KEEP WINDS UP DURING ALMOST ENTIRE TIME. HAVE GONE MOSTLY W/ HPC
GUIDANCE BUT HAVE TWEAKED TEMPS...AND INCR WINDS A BIT TO REFLECT
SYNOPTIC PATTERN IN EXTENDED.

&&

.AVIATION...
COND WILL RANGE FROM VFR DOWN TO LOW IFR AT TIMES W/ FRNT MVG THRU
THE FA. CEILINGS WILL BE VAR DURING THIS TIME W/ KSLK/KMPV DOWN BLW
OVC010 AT TIMES. PSSBL 02Z-07Z -TSRA. WINDS MAINLY VAR/LGT...BUT
WILL SLOWLY SWITCH SW THEN WEST AND INCR 10 TO 20 KTS BETWEEN
12Z-18Z. KMSS TAF NIL DUE TO WIND SENSOR DOWN. WILL ISSUE TAF WHEN
SITE UP FULLY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH FOR VTZ002>012-016>019 UNTIL 6 PM TUESDAY.
NY...FLOOD WATCH FOR NYZ028-031-034-035 UNTIL 6 PM TUESDAY.
&&

SHORT TERM...RJS
LONG TERM...JN
AVIATION...JN
Hazardous weather outlook, Mar 14, 3:52 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
352 AM EST TUE MAR 14 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-150900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
352 AM EST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE REGION THIS
MORNING...AND RAINSHOWERS WILL END FROM WEST TO EAST. COLDER AIR
WILL SPREAD INTO THE REGION...WITH FALLING TEMPERATURES DURING
THE DAY. STRONG WESTERLY WINDS BEHIND THE COLD FRONT WILL GUST AS
HIGH AS 45 MPH IN NORTHERN NEW YORK...AND 35 MPH IN VERMONT. THE ST.
LAWRENCE VALLEY AND HIGHER TERRAIN OF THE ADIRONDACKS WILL BE MOST
SUSCEPTIBLE TO THE STRONG GUSTY WINDS.

IN ADDITION...THE RAINFALL YESTERDAY AND OVERNIGHT...COMBINED
WITH SNOWMELT...WAS CAUSING SHARP RISES ON AREA RIVERS. ALTHOUGH
RAIN WAS ENDING IN THE MORNING...RUNOFF WILL CONTINUE...AND SOME
RIVERS WILL CONTINUE TO RISE. THERE IS A RISK FOR MINOR
FLOODING...ESPECIALLY IN SOUTHERN VERMONT...THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTERTIME PATTERN WILL BECOME ESTABLISHED THROUGH THE
WEEKEND...WITH BELOW NORMAL TO NEAR NORMAL TEMPERATURES. THERE IS
A CHANCE FOR ACCUMULATING SNOW...ESPECIALLY OVER THE HIGHER TERRAIN AND IN
FAVORED UPSLOPE AREAS...ON WEDNESDAY. AN UPPER LEVEL DISTURBANCE
WILL BRING ANOTHER CHANCE FOR SNOW ON SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HIGH WINDS OR DAMAGE...OR FLOODING WOULD BE APPRECIATED.

HANSON

Nearby

Wind Advisories in New York, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.